Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv exposure, post exposure prophylaxis and rash
Nov 26, 2003

hello, i'm a resident physician and was recently exposed to an HIV infected pt. i sustained a superficial laceration from trauma shears contaminated with dried blood that was several hours old but i started expanded pep nonetheless. 2 days after starting the meds (and my exposure), i developed a maculopapular, mildly pruritic rash on my forearms and in my groin. i'm concerned about this rash and whether it's possibly a drug rash (i'm taking combivir and viracept) or could it represent an early HIV rash? i appreciate your response.

Response from Dr. Henry

Most likely a drug rash but the situation is stressful (I have seen numerous drug rashes on situations like yours). KH



Previous
are these side effects of treatment or more serious?
Next
Confused about videx/viread interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement